Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 36, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 25, 2025, 3:47 AM CDT for Linn County, Miami County, Kansas; Bates County, Cass County, Jackson County, Missouri. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2025, 3:47 AM CDT (08:47 UTC)
- Expired
- Jul 25, 2025, 8:22 AM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 55 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 6:00 AM CDT | FLASH FLOOD | 1 Sse Pleasant Hill, MO | Flooding closed Route 58. Time estimated from radar. |
| Jul 25, 7:00 AM CDT | RAIN 6.5 | Louisburg, KS | Cocorahs station KS-MI-19 Louisburg 0.5 SSW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 133 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.9
The text
As transmitted.
932
WGUS53 KEAX 250847
FFWEAX
KSC107-121-MOC013-037-095-251500-
/O.NEW.KEAX.FF.W.0036.250725T0847Z-250725T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
347 AM CDT Fri Jul 25 2025
The National Weather Service in Pleasant Hill MO has issued a
* Flash Flood Warning for...
Northern Linn County in east central Kansas...
Miami County in east central Kansas...
Northwestern Bates County in west central Missouri...
Cass County in west central Missouri...
Southwestern Jackson County in west central Missouri...
* Until 1000 AM CDT Friday.
* At 347 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Harrisonville, Pleasant Hill, Paola, Peculiar, Osawatomie,
Louisburg, La Cygne, Archie, Lone Jack, Drexel, Linn Valley,
Cleveland, Freeman, Parker, Fontana, Lake Annette, Baldwin Park,
Amsterdam, Amoret and West Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3826 9507 3831 9506 3833 9507 3837 9507
3841 9507 3845 9507 3846 9507 3873 9477
3873 9438 3891 9411 3890 9411 3883 9415
3847 9437 3821 9453 3821 9507
FLASH FLOOD...RADAR INDICATED
$$
731 follow-up statement
403
WGUS73 KEAX 251322
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
822 AM CDT Fri Jul 25 2025
KSC107-121-MOC013-037-095-251332-
/O.CAN.KEAX.FF.W.0036.000000T0000Z-250725T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Linn KS-Miami KS-Bates MO-Cass MO-Jackson MO-
822 AM CDT Fri Jul 25 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN LINN AND MIAMI
COUNTIES IN EAST CENTRAL KANSAS AND NORTHWESTERN BATES, CASS AND
SOUTHWESTERN JACKSON COUNTIES IN WEST CENTRAL MISSOURI...
Portions of the Flash Flooding Warning have been converted to an
Areal Flood Warning. Flash Flooding is no longer expected to pose a
major threat. Please continue to heed remaining road closures.
&&
LAT...LON 3826 9507 3831 9506 3833 9507 3837 9507
3841 9507 3845 9507 3846 9507 3873 9477
3873 9438 3891 9411 3890 9411 3883 9415
3847 9437 3821 9453 3821 9507
$$
CurtisWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 12:33 AM CDT, 3 hours 14 minutes earlier. Its key messages:
- * Dangerous flash flooding possible tonight from eastern KS into western and northern MO. This includes the KC Metro area.
- There is potential for extreme rainfall amounts of 9-12".
- Exact location is uncertain but most likely from eastern KS into western MO. * Flooding potential continues Friday afternoon - Saturday Morning, mainly for northern Missouri. * Hot and humid conditions return Saturday and Sunday, then persist through the middle of the next week.
Area forecast discussion, Jul 25, 12:33 AM CDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1233 AM CDT Fri Jul 25 2025
.KEY MESSAGES...
* Dangerous flash flooding possible tonight from eastern KS into
western and northern MO. This includes the KC Metro area.
- There is potential for extreme rainfall amounts of 9-12".
- Exact location is uncertain but most likely from eastern KS into
western MO.
* Flooding potential continues Friday afternoon - Saturday Morning,
mainly for northern Missouri.
* Hot and humid conditions return Saturday and Sunday, then persist
through the middle of the next week.
&&
.DISCUSSION...
Issued at 227 PM CDT Thu Jul 24 2025
This afternoon - Friday Morning:
Ingredients are coming together for dangerous flash flooding from
eastern KS into western and northern MO. First, precipitable water
values are extremely high. Available guidance shows precipitable
water values ranging from roughly 2.25" to 2.5" at 00Z tonight
into the overnight. When comparing those values for eastern KS
and western MO to the climatology for 7/25 00Z TOP sounding,
that would break the daily record and be in the top 20 for
recorded values. For perspective, the return interval for this
type of moisture for this time of year, based NAEFS climate
period of 1979 to 2009, is every 5 to 10 years. The GEFS return
interval, which uses a later interval is closer to every 5
years. So this is abnormally high moisture content for this time
of year for this area. Second, moderate to strong moisture
transport will develop tonight as the low-level jet strengthens.
Models show moisture transport magnitudes of 200-225 gm/kgs
into eastern KS and western MO. This moisture transport
intersects the third ingredient, a stalled boundary that will
be in the area. That boundary will act as a focus for storm
development and is responsible for most of the uncertainty with
this forecast. The location of this boundary will likely be in
the vicinity of of the Highway 50 to Highway 36 during the
height of the event, but may drift northward with the
strengthening low-level jet. Given this likely location, that
corridor has what looks like the greatest potential for
dangerous flash flooding. Model QPF is varying greatly with this
event, both in location and amount. But some of the highest
guidance (Canadian and 3km NAM) show 9-12". The Canadian on the
southern side of the KC area and the 3km NAM on northeast side
of the KC area. These models are the worst case scenario for
rainfall amounts given the setup, but also can't be completely
ignored either. Other models cut this amount in half and remain
scattered with their placement. Still, putting 2-5" of rain
through the KC area, given very low flash flood guidance values
from several recent heavy rain/ flash flood events, will cause
excessive runoff and flooding to occur. A moderate risk for
excessive rain has been placed over the area as result of these
antecedent conditions and the good potential for heavy rainfall
in the area from this afternoon through tomorrow morning.
Friday afternoon - Saturday:
The overall pattern tends to shift northward Friday afternoon into
Saturday. Though there remains some guidance that hangs the
initiating boundary south and as a result places additional
storms and heavy rain further south. This can't be completely
ruled, especially if boundaries don't lift northward as most
guidance suggest. However, most guidance shifts the threat of
heavy rain across northern MO and points northward so have
placed higher PoPs and QPF further north as well. The pattern
still shows high precipitable water values, strong moisture
transport into the area and convergence along a boundary
somewhere from northern MO, likely north of Highway 36, into
southern IA.
This northward shift of the threat adds some potential for the need
for heat headlines in our south tomorrow. Based on my current
forecast heat index values of 100 to 104, lower confidence in that
even occurring, and that we've had several days of heat in those
areas, would like to stick closer to criteria and have more
confidence for that part of the forecast. So will only keep the
advisory going through 7 tonight and not extend it into Friday.
Saturday may be a different story as low-level flow becomes
more southwesterly, allowing temperatures to climb back into the
low 90s along and south of the Missouri River. Forecast max
heat index values are around 105 to 107 in this area. So heat
headlines may be needed with later forecasts.
Sunday and Beyond:
Saturday looks like just a precursor for the heat that arrives next
week. Models show upper-level ridging expanding northward into the
region with 598 dam 500mb high sitting just to our south. This will
lead to very hot temperatures across the forecast area with highs
likely in the mid to upper 90s, which is about 5-10 degrees above
normal for this time of year. Factor in the humidity, with daily
afternoon dewpoints in the mid to upper 70s, and we'll likely see
heat index values in the 105 to 110 range from Sunday through
Tuesday and possibly into Wednesday. Heat headlines will be needed
at some point to address this growing potential for dangerous heat.
&&
.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1228 AM CDT Fri Jul 25 2025
Off and on showers and thunderstorms are possible across the
area overnight and through tomorrow. Some of these may affect
the terminals with heavy downpours and frequent lightning. Vsbys
may be reduced at times along with the presence of low cigs.
Cigs are low at 3 of the 4 terminals currently and look to
remain IFR for a while. Winds are fairly light and variable and
will be out of the southeast tomorrow.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through late tonight for MOZ001>008-011>017-020.
Flood Watch until 10 AM CDT this morning for MOZ021>025-
028>033-037>040-043>046.
KS...Flood Watch through late tonight for KSZ025-102.
Flood Watch until 10 AM CDT this morning for KSZ057-103>105.
&&
DISCUSSION...CDB
AVIATION...HickfordHazardous weather outlook, Jul 24, 5:05 AM CDT, 22 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 0505 AM CDT Thu Jul 24 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251005- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 0505 AM CDT Thu Jul 24 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Through tonight. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .KEY MESSAGES... * Front has worked into northwest Missouri and will continue to be the focus for heavy rainfall later today. Flood watch is in effect for much of eastern Kansas into north-central Missouri tonight into Friday morning, and northern Missouri Friday into Friday night. Scattered-numerous flash flood events are expected, with the potential for significant flooding tonight and then again Friday night. * Advisory heat continues today south of the boundary with heat indicies of 100-105F Heat builds back region-wide Saturday and continues into early next week.
In the hours before
Special weather statement, Jul 25, 12:11 AM CDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1211 AM CDT Fri Jul 25 2025
MOZ053-250600-
Bates MO-
1211 AM CDT Fri Jul 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN BATES COUNTY THROUGH
100 AM CDT...
At 1210 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Butler, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Butler, Adrian, Amsterdam, and Passaic.
This includes Interstate 49 between mile markers 130 and 146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3817 9453 3836 9461 3847 9431 3846 9430
3847 9429 3845 9427 3846 9424 3828 9414
TIME...MOT...LOC 0510Z 242DEG 23KT 3827 9450
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BMWSpecial weather statement, Jul 25, 12:32 AM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1232 AM CDT Fri Jul 25 2025
MOZ038-039-044-045-250615-
Johnson MO-Saline MO-Lafayette MO-Pettis MO-
1232 AM CDT Fri Jul 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PETTIS...
SOUTHWESTERN SALINE...SOUTHEASTERN LAFAYETTE AND NORTHEASTERN JOHNSON
COUNTIES THROUGH 115 AM CDT...
At 1232 AM CDT, Doppler radar was tracking a strong thunderstorm near
Concordia, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Higginsville, Concordia, Sweet Springs, Waverly, Corder, Alma, Malta
Bend, Blackburn, Emma, Aullville, Mount Leonard, and Grand Pass.
This includes Interstate 70 in Missouri between mile markers 50 and
72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3891 9329 3889 9370 3915 9376 3924 9341
3923 9340 3923 9336
TIME...MOT...LOC 0532Z 252DEG 21KT 3902 9364
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BMWSpecial weather statement, Jul 25, 2:49 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
249 AM CDT Fri Jul 25 2025
MOZ037-043-250815-
Cass MO-Jackson MO-
249 AM CDT Fri Jul 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CASS AND
SOUTHWESTERN JACKSON COUNTIES THROUGH 315 AM CDT...
At 248 AM CDT, Doppler radar was tracking a strong thunderstorm over
Raymore, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lee's Summit, Grandview, Belton, Raymore, Greenwood, Lake Winnebago,
and Unity Village.
This includes the following highways...
Interstate 470 between mile markers 6 and 12.
Interstate 49 between mile markers 172 and 181.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3877 9454 3890 9454 3898 9435 3880 9433
TIME...MOT...LOC 0748Z 241DEG 14KT 3883 9447
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BMWLocal storm report, Jul 25, 3:03 AM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
303 AM CDT Fri Jul 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 AM Rain 5 ENE Norborne 39.33N 93.59W
07/25/2025 M6.48 Inch Carroll MO Public
Personal weather station.
&&
BMWThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:52 PM CDT | Areal Flood Advisory | EAX | Johnson, Miami | 3 hr |
| Jul 25, 1:12 AM CDT | Areal Flood Advisory | EAX | Linn, Miami | 3 hr |
| Jul 25, 2:15 AM CDT | Flash Flood Warning | EAX | Leavenworth | 6 hr |
| Jul 25, 2:31 AM CDT | Flash Flood Warning | EAX | Johnson, Miami, Wyandotte | 6 hr |
| Jul 25, 3:07 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 29 hr |
| Jul 25, 8:22 AM CDT | Areal Flood Warning | EAX | Johnson, Linn, Miami | 4 hr |
| Jul 25, 9:47 AM CDT | River Flood Warning | EAX | Leavenworth | 22 hr |
| Jul 25, 3:26 PM CDT | Special Weather Statement | EAX | Miami | 34 min |
| Jul 25, 3:37 PM CDT | Severe Thunderstorm Warning | EAX | Miami | 23 min |
| Jul 25, 3:57 PM CDT | Severe Thunderstorm Warning | EAX | Miami | 48 min |
| Jul 25, 4:33 PM CDT | Areal Flood Advisory | EAX | Linn, Miami | 3 hr |
| Jul 25, 6:02 PM CDT | Flash Flood Warning | EAX | Miami | 4 hr |
| Jul 24, 8:28 PM CDT | River Flood Warning | EAX | Carroll | 58 hr |
| Jul 24, 8:28 PM CDT | River Flood Warning | EAX | Ray | 42 hr |
| Jul 24, 8:32 PM CDT | Special Weather Statement | EAX | Pettis | 28 min |
| Jul 24, 8:34 PM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry, Johnson, Pettis | 6 hr |
| Jul 24, 8:49 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 69 hr |
| Jul 24, 9:44 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 36 hr |
| Jul 24, 9:44 PM CDT | River Flood Warning | EAX | Cooper, Saline | 5 days |
| Jul 25, 12:11 AM CDT | Special Weather Statement | EAX | Bates | 49 min |
| Jul 25, 12:13 AM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Howard, Lafayette, Randolph, Ray and 1 more | 6 hr |
| Jul 25, 12:32 AM CDT | Special Weather Statement | EAX | Lafayette | 43 min |
| Jul 25, 2:49 AM CDT | Special Weather Statement | EAX | Jackson | 26 min |
| Jul 25, 3:32 AM CDT | River Flood Warning | EAX | Jackson | 4 hr |
| Jul 25, 4:53 AM CDT | River Flood Warning | EAX | Jackson | 3 hr |
| Jul 25, 4:53 AM CDT | River Flood Warning | EAX | Jackson | 6 hr |
| Jul 25, 5:56 AM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Jackson, Johnson, Lafayette, Ray and 1 more | 18 hr |
| Jul 25, 6:56 AM CDT | River Flood Warning | EAX | Clay, Ray | 6 hr |
| Jul 25, 9:47 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 33 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.